Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 117, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 15, 2015, 2:26 PM MST for Mohave County, Arizona. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2015, 2:26 PM MST (21:26 UTC)
- Expired
- Sep 15, 2015, 7:30 PM MST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 71 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
632
WGUS55 KVEF 152126
FFWVEF
AZC015-160230-
/O.NEW.KVEF.FF.W.0117.150915T2126Z-150916T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
226 PM MST TUE SEP 15 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 730 PM MST
* AT 222 PM MST...DOPPLER RADAR INDICATED HEAVY RAIN MOVING INTO
COLORADO CITY. FLASH FLOODING IS A THREAT TO ONGOING RECOVERY
OPERATIONS IN THE AREA DUE TO FLOODING YESTERDAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING OR RAPIDLY RISING WATERS ARE A THREAT IN WASHES...LOW
WATER CROSSINGS AND ON ROADS. THOSE INVOLVED WITH RECOVERY AND
SEARCH AND RESCUE OPERATIONS ARE URGED TO USE CAUTION OVER THE NEXT
FEW HOURS. REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE.
.
&&
LAT...LON 3694 11301 3697 11308 3700 11299 3700 11293
3694 11295
$$
LERICOS2 follow-up statements
050
WGUS75 KVEF 152357
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 PM MST TUE SEP 15 2015
AZC015-160230-
/O.CON.KVEF.FF.W.0117.000000T0000Z-150916T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
457 PM MST TUE SEP 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR
NORTHERN MOHAVE COUNTY...
AT 456 PM MST...LIGHT TO MODERATE RAINFALL CONTINUES OVER THE
COLORADO CITY AREA, WITH WATER FLOWS LIKELY THROUGH SHORT CREEK AND
AREA DRAINAGES. FLASH FLOODING IS A THREAT TO ONGOING RECOVERY
OPERATIONS IN THE AREA DUE TO FLOODING YESTERDAY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3694 11301 3697 11308 3700 11299 3700 11293
3694 11295
$$
MP658
WGUS75 KVEF 160222
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
722 PM MST TUE SEP 15 2015
AZC015-160230-
/O.EXP.KVEF.FF.W.0117.000000T0000Z-150916T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
722 PM MST TUE SEP 15 2015
...THE FLASH FLOOD WARNING FOR NORTHERN MOHAVE COUNTY WILL EXPIRE AT
730 PM MST...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. THE THREAT OF ADDITIONAL HEAVY RAIN HAS
ENDED WITH ONLY SOME LIGHT SHOWERS POSSIBLE THROUGH THE EVENING.
PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3694 11301 3697 11308 3700 11299 3700 11293
3694 11295
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 8:50 AM MST, 5 hours 36 minutes earlier.
Area forecast discussion, Sep 15, 8:50 AM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 850 AM PDT TUE SEP 15 2015 .SYNOPSIS...A TROUGH OF LOW PRESSURE COMBINED WITH SEVERAL WAVES OF ENERGY WITHIN IT WILL RESULT IN SHOWERS AND THUNDERSTORMS AROUND AS WELL AS GUSTY WINDS ACROSS THE AREA TODAY AND TO A LESSER EXTENT ON WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO MOHAVE, LINCOLN AND CENTRAL NYE COUNTIES ON WEDNESDAY. OTHERWISE EXPECT DRY CONDITIONS FROM THURSDAY THROUGH NEXT MONDAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THURSDAY THEN WARM BACK ABOVE NORMAL BY THE WEEKEND. && .UPDATE...PLUME OF RICH MOISTURE MOVING INTO SOUTHERN CALIFORNIA OVERNIGHT HAS BROUGHT SUBSTANCIAL RAINFALL TO PARTS OF THE LA BASIN. THIS PLUME IS EXPECTED TO DRIFT NORTHEAST TODAY ACROSS THE INTERSTATE 15 CORRIDOR. LIGHT RAIN HAS ALREADY BEEN NOTED IN BARSTOW AND BICYCLE LAKE WITH WIDESPREAD LIGHT RAIN INDICATED ON RADAR ACROSS THE NORTHERN HALF OF SAN BERNARDINO COUNTY. ANTICIPATE THIS RAINFALL WILL CONTINUE TO FILL IN THROUGH THE LATE MORNING HOURS AND BEGIN TO INCREASE ACROSS PARTS OF CLARK COUNTY IN THE NEXT FEW HOURS. I HAVE INCREASED POPS CONSIDERABLY ACROSS THE I- 15 CORRIDOR WHERE MOST WIDESPREAD PRECIPITATION IS LIKELY. INSTABILITY WILL BE MORE LIMITED TODAY SO PRECIPITATION WILL GENERALLY FALL IN THE FORM OF LIGHT SHOWERS AS OPPOSED TO THUNDERSTORMS...THOUGH A FEW ISOLATED STORMS ARE STILL EXPECTED IN THE AFTERNOON. RAINFALL AMOUNTS IN GENERAL WILL BE LESS THAN A TENTH OF AN INCH. A TENDENCY FOR DRYING CONDITIONS IS EXPECTED ACROSS MOHAVE COUNTY THIS MORNING BEFORE ISOLATED THUNDERSTORMS BECOME POSSIBLE IN THE AFTERNOON. -OUTLER- && .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. SHOWERS AND A FEW THUNDERSTORMS ARE STILL GOING ACROSS NORTHERN MOHAVE AND FAR NORTHEAST CLARK COUNTIES EARLY THIS MORNING AS A WEAK MID-LEVEL DISTURBANCE LIFTS NORTHEAST ACROSS THIS AREA. OUR ATTENTION NOW TURNS TOWARD THE COAST OF SOCAL AS WELL AS THE SAN JOAQUIN VALLEY AND SOUTHERN SIERRA WHERE SHOWERS WERE ADVANCING ON EAST. THIS ACTIVITY WILL HEAD INTO INYO AND SAN BERNARDINO COUNTIES THIS MORNING AS ANOTHER WAVE OF ENERGY ROTATES THROUGH THE BASE OF THE TROUGH AIDED BY LIFT FROM A SPLIT JET STREAM OVER THE SOUTHERN HALF OF CALIFORNIA. THE HRRR MODEL FORECASTS THE SOCAL SHOWERS TO MAKE HEADWAY TOWARD THE CALIFORNIA-NEVADA STATELINE OR PRIMM AND SEARCHLIGHT AREAS BY LATER THIS MORNING. SO WE COULD SEE A FEW SHOWERS AND POSSIBLY A THUNDERSTORM ADVANCE TOWARD THE LAS VEGAS VALLEY BY NOON AT THE LATEST. IN THE SOUTHERN SIERRA WE COULD AGAIN SEE SNOW ABOVE 10,000 FEET THIS MORNING WITH LIGHT ACCUMULATIONS POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD GET GOING ACROSS LINCOLN, CLARK, MOHAVE AND CENTRAL NYE COUNTIES AS THIS WAVE HEADS EAST FROM VERY LATE THIS MORNING INTO THIS AFTERNOON AND EVENING WITH ACTIVITY ENDING FROM WEST TO EAST BEHIND THE WAVE. THE MAIN THREAT TODAY ACROSS THE AREA WITH SHOWERS AND THUNDERSTORMS WILL BE GUSTY WINDS DUE TO THE BELT OF STRONG WINDS ALOFT COURTESY OF THE JET OVERHEAD THAT COULD BE MIXED DOWN TO THE SURFACE. THE DRY LOW- LEVELS ESPECIALLY FROM LAS VEGAS ON WEST WILL FAVOR TRANSPORTING THIS MOMENTUM DOWN TO THE SURFACE. WE CANNOT RULE OUT FLASH FLOODING EITHER IN ANY STRONGER OR TRAINING STORMS. HOWEVER, GIVEN THE STRONG WINDS ALOFT SHOWERS AND THUNDERSTORMS WILL MOVE QUICKLY TODAY MEANING MOST WILL NOT BE ABLE TO DROP MUCH RAIN. WINDS WILL ALSO BE A CONCERN TODAY AWAY FROM SHOWERS AND THUNDERSTORMS AS A 60 KT+ JET REMAINS OVERHEAD AND THE WINDFIELDS AGAIN ALIGN FROM THE SOUTHWEST. THE WIND ADVISORY LOOKS BEST TODAY FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES ESPECIALLY THIS AFTERNOON AND EVENING IN THE HIGHWAY 95 CORRIDOR. FURTHER SOUTH, THE HRRR AND NMM-GFS 4 KM MODELS BOTH TRY TO DEVELOP A DOWNSLOPE WIND EVENT LATER THIS MORNING OFF THE EASTERN AND NORTHEASTERN SLOPES OF THE SPRING MOUNTAINS AND BRING THESE WINDS INTO THE FAR WEST SIDE OF LAS VEGAS. THUS THE WIND ADVISORY WAS LEFT OUT FOR THIS. MOST OF LAS VEGAS WILL NOT SEE GUSTS TO 40 MPH THIS AFTERNOON EXCEPT POSSIBLY NEAR THE I-15 GAP AREA BETWEEN SOUTHERN HIGHLANDS AND SEVEN HILLS AND IN AND NEAR ANY WINDIER SHOWERS AND THUNDERSTORMS. THE FINAL WAVE OF ENERGY ROTATES THROUGH THE BASE OF THE TROUGH ON WEDNESDAY AND WILL MAINLY FOCUS SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN GREAT BASIN AND IN EASTERN AND NORTHERN MOHAVE COUNTY WHERE MOISTURE HAS YET TO GET FLUSHED OUT. SHOWERS MAY LINGER IN NORTHERN LINCOLN COUNTY UNTIL LATE WEDNESDAY NIGHT. GUSTY SOUTHWEST WINDS WILL CONTINUE BUT LOOK BELOW ADVISORY LEVELS OVERALL. THURSDAY LOOKS DRY AND LESS WINDY WITH JUST SOME HIGH CLOUDS PASSING ON THROUGH FROM WEST TO EAST. TEMPS WILL REMAIN BELOW NORMAL THROUGH THURSDAY. GIVEN HIGHS IN RECENT DAYS A TREND TOWARD THE WARMER GUIDANCE WAS FAVORED. THURSDAY MORNING COULD BE THE FIRST 60 DEGREE LOW IN LAS VEGAS AT MCCARRAN SINCE THE 67 ON JUNE 6TH. .LONG TERM...FRIDAY THROUGH TUESDAY. THE LONG TERM PERIOD BEGINS WITH WEAK TROUGHING ACROSS THE ENTIRE FORECAST AREA BEHIND A VIGOROUS SHORTWAVE TROUGH THAT WILL BREAK DOWN THE CURRENT TROUGH WEST/RIDGE EAST REGIME ACROSS THE LOWER 48. DRY AIR BEHIND THE AFOREMENTIONED SHORTWAVE TROUGH WILL SPELL DRY AND BENIGN WEATHER FOR THE ENTIRE PERIOD. THE 00Z OPERATIONAL MODELS AND THEIR ASSOCIATED ENSEMBLES ARE IN GOOD AGREEMENT IN HIGH PRESSURE OVER THE PACIFIC OCEAN AMPLIFYING THE OVERALL FLOW AND KEEPING WEAK TROUGHING IN PLACE OVER THE FORECAST AREA THROUGH SUNDAY. A WEAK SHORTWAVE WILL HELP TO KICK THE TROUGH EASTWARD MONDAY...ALLOWING THE SUBTROPICAL RIDGE TO BUILD BACK INTO THE DESERT SOUTHWEST. WHILE THE ONLY TRUE CHANGE IN THE STATUS QUO OF WEATHER WILL BE WARMING TEMPERATURES ACROSS THE FORECAST AREA...IT MAY SET THE STAGE FOR ANOTHER MOISTURE SURGE EARLY TO MID-NEXT WEEK...AS MOISTURE FROM A TROPICAL WAVE CURRENTLY LOCATED NEAR 15N 108W MAY GET PULLED NORTHWARD INTO THE REGION. THIS WILL BE DEPENDENT ON THE TIMING OF A POTENTIAL SHORTWAVE FROM THE GULF OF ALASKA BRUSHING ACROSS THE NORTHERN GREAT BASIN TOWARD MID-WEEK. THIS WILL BE SOMETHING TO WATCH IN THE COMING DAYS...AS THE EVOLUTION AND TIMING OF EACH FEATURE WILL BE VITAL TO THE RESULTANT WEATHER ACROSS THE REGION TOWARD MID-NEXT WEEK. TEMPERATURE-WISE...EXPECT AFTERNOON HIGHS TO WARM FROM NEAR AVERAGE ON FRIDAY TO SEVERAL DEGREES ABOVE AVERAGE BY THE BEGINNING OF NEXT WEEK AS UPPER LEVEL RIDGING MAKES A RETURN TO THE AREA. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL CONTINUE AOA 10KTS OVERNIGHT WITH PERIODIC GUSTS BETWEEN 20-25KTS AT THE TERMINAL. TODAY LOOKS TO BE ANOTHER WINDY DAY...WITH SOUTHWEST WINDS BETWEEN 15-20 KTS AND GUSTS AS HIGH AS 30-35 KTS AT TIMES. SHRA CHANCES AT THE TERMINAL WILL INCREASE AFTER 18Z TODAY WITH CHANCES LASTING INTO THE EVENING HOURS. GIVEN THE ENVIRONMENT...THE MAIN CONCERN WITH THIS ACTIVITY WILL BE POSSIBLE GUSTY AND ERRATIC WIND SHIFTS IN AND AROUND THIS ACTIVITY. GUSTY RIDGETOP WINDS OVER THE SPRING MOUNTAINS THIS MORNING COULD MAKE MECHANICAL TURBULENCE POSSIBLE BEFORE WINDS DECREASE LATER THIS MORNING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ANOTHER DAY OF GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE REGION. SOUTH TO SOUTHWEST WINDS OF 20-25KTS WITH GUSTS BETWEEN 30-35KTS ARE EXPECTED. ISO TO SCT SHRA/TSRA ARE POSSIBLE FROM LATE MORNING THROUGH THIS EVENING. GUSTY AND ERRATIC WIND SHIFTS WILL BE POSSIBLE IN AND AROUND THIS ACTIVITY. STRONG RIDGETOP WINDS COULD CAUSE AREAS OF MECHANICAL TURBULENCE OVER AND ESPECIALLY DOWNWIND OF HIGHER TERRAIN. OCCASIONAL AREAS OF HZ AND FU ARE POSSIBLE IN AND NEAR KBIH DUE TO FIRES IN THE REGION. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...STACHELSKI LONG TERM/AVIATION...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.